Discussions that mention seroquel

Depression board


Hi! I was on seroquel for a couple years. I was a little curious when i first saw it was for schizophrenia. I am bipolar. Seroquel helped me out a lot, I didn't notice many side effects from it. It did make me sleepy, so I always took it at night. It made me sleep great without making me groggy in the morning. It did its job. I had to get off it because I was changing my other meds at the time and the doc thought I should just switch everything. So far seroquel was one of my best meds I've been on and I've been through a bunch. Good luck to you!
Seroquel is often prescribed to patients suffering from depression and bi-polar as an "anti-anxiety" and/or "help you sleep medicine." For the purposes of schizophrenia it is given in higher doses. They also prescribe "anti-psychotics" (the class Seroquel is in) to people with ADD as a means to calm them. It's a popular drug and used to accent many treatments.

I've been on it for 4 months. I take it in the morning and a higher dose at night to sleep and it's really calmed my nerves. I am bi-polar and it's been a rough road getting the right "drug cocktail" worked out for me, but Seroquel has made transitions easy and allowed me to rest easy at night.

It seems that a lot of drugs used to treat anxiety and depression and bipolar are usually drugs that aren't specifically FOR those ailments. I would trust your doctors judgement and give it a try, for me it's been pretty much side-effect free. If it isn't for you, then you don't have to stay on it, but I think it's worth a shot.
I'm on lexapro and I feel like that is making me gain weight. Maybe it's just the fact that I'm not as depressed anymore and have regained my appetite. I feel thirsty and tired much of the time, not to mention the less than thrilling sexual side effects associated with lexapro. I'm hoping if my doc does decide to switch me, the seroquel will be relatively side effect free. Hopefully something will work for me.
I am on Seroquel also. Only been on it for a about a week now...definetly puts me to sleep though! I take it for anxiety (which I call stress) I take it at night to help with the tormenting nightmares I have. I also can take one to two pills of it during the day to help those times when I "just can't deal with it anymore"...but I refuse to take it then because like I sadi it knocks me out...what good am I to my children if I can't stay awake...makes no sense. Now I am panicking about the weigh gain...I have never been over weight and oh my god If I gain alot I will surely go deeper in this dark place. Thanks for the warnings and I'll definetly spend some quality time with my scale :( :confused:
well my weight gain might not have anything to do with the lexapro, just might be appetite returning. going off the lexapro anyhow and my doc has decided against the seroquel as well, trying effexor now. I'm starting to feel like a lab rat with all this experimenting.